Alert archive / New York / Special Weather Statements in 2014

Special Weather Statement, NWS Buffalo, NY

July 2, 2014Wyoming County, New York

NWS Buffalo, NY issued this special weather statement at Jul 2, 2014, 5:40 PM EDT for Wyoming County, New York. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2014, 5:40 PM EDT (21:40 UTC)
Expired
Jul 2, 2014, 6:30 PM EDT
In force
50 min
Issued by
NWS Buffalo, NY

County Wyoming County, NY

The radar

The Buffalo radar (KBUF), 62 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.7 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2014-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2014-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1115 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

735 
WWUS81 KBUF 022140
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
540 PM EDT WED JUL 2 2014

NYZ012-013-020-021-022230-
ALLEGANY NY-CATTARAUGUS NY-LIVINGSTON NY-WYOMING NY-
540 PM EDT WED JUL 2 2014

...A STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS UP TO 40 MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED 10 
  MILES SOUTHWEST OF BLISS...AND MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  EAGLE AND CENTERVILLE...
  BLISS...
  PIKE...
  GAINESVILLE...
  PORTAGEVILLE AND CASTILE...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4270 7803 4250 7791 4243 7843 4252 7849

$$
REYNOLDS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 2, 3:29 PM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jul 2, 3:29 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
329 PM EDT WED JUL 2 2014

.SYNOPSIS...
A COLD FRONT WILL ENTER INTO THE LOWER LAKES REGION TONIGHT WITH
SCATTERED SHOWERS AND THUNDERSTORMS. THIS FRONT WILL STALL ACROSS
THE REGION TOMORROW AND ALLOW FOR ADDITIONAL SHOWERS AND
THUNDERSTORMS...ESPECIALLY FROM THE GENESEE VALLEY EASTWARD. SOME OF
THESE STORMS MAY BRING LOCALLY HEAVY RAINFALL. LOWER TEMPERATURES
AND HUMIDITY LEVELS ARE EXPECTED IN THE WAKE OF THE FRONT THROUGH
THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH THURSDAY/...
MUCH OF THE REGION REMAINS RAINFREE THIS AFTERNOON. A FEW ISOLATED
LIGHT SHOWERS CONTINUE ACROSS THE NORTHERN FINGER LAKES AND INTO THE
NORTH COUNTRY UNDER A DECK OF STRATUS. TO THE WEST A FEW SHOWERS
HAVE BLOSSOMED OFF OF LAKE BREEZE BOUNDARIES ACROSS THE SOUTHERN
TIER. INSTABILITY LIMITED FROM EARLIER CLOUD COVER AND LOCALLY DRIER
AIR IS NOT ALLOWING MUCH GROWTH FROM THESE STORMS.

LATEST SPC MESO ANALYSIS MAINTAINS THE AXIS OF GREATEST SBCAPE
ACROSS CENTRAL PENNSYLVANIA AND TOWARDS EASTERN NEW YORK STATE. THIS
WILL KEEP THE STRONG TO SEVERE THUNDERSTORMS TO OUR EAST.

WATER VAPOR IMAGERY DISPLAYS A LARGE TROUGH OF LOW PRESSURE ACROSS
THE NORTHERN PLAINS AND GREAT LAKES REGION. A SHORTWAVE EMBEDDED
WITHIN THIS FLOW IS NOW CURRENTLY OVER THE STATE OF MISSOURI THIS
AFTERNOON. SURFACE ANALYSES PLACES A COLD FRONT JUST TO THE WEST OF
NEW YORK STATE...ALIGNING WITH CONVECTION OVER CENTRAL ONTARIO
SOUTHWARD TOWARDS CENTRAL OHIO.

FOR THIS EVENING AS THIS COLD FRONT NEARS A FEW THUNDERSTORMS MAY
SPREAD EASTWARD OVER THE WESTERN SOUTHERN TIER...AND CARRY
NORTHEASTWARD INTO THE GENESEE VALLEY WHILE WEAKENING WITH THE LOSS
OF DAYTIME HEATING.

THIS COLD FRONT WILL SLOW AS IT PUSHES ACROSS WESTERN NEW YORK
TONIGHT. THIS IMPART DUE TO TROPICAL STORM ARTHUR FORCING DOWNSTREAM
RIDGING AHEAD OF THE COLD FRONT. WITH INSTABILITY DIMINISHING THROUGH
THE NIGHT COUPLED WITH A WEAKENING LOW LEVEL WIND FIELD EXPECT THE
LIMITED SHOWERS AND PERHAPS THUNDERSTORMS TO COME TO AN END.

FOR TOMORROW A SLOWING/STALLING COLD FRONT WILL BE NEAR THE GENESEE
VALLEY TO BEGIN THE DAY. INSTABILITY IS NOT AS GREAT AS PREVIOUS
DAYS...WITH 1000 TO 1500 J/KG OF MUCAPE. WHILE THERE LIKELY WILL BE
THUNDERSTORMS FEEL THE BIGGEST THREAT WILL COME MORE FROM HEAVY
RAINFALL AND POOR DRAINAGE FLOODING THAN SEVERE WIND/HAIL.

REASONS FOR THE HEAVY RAINFALL GENESEE VALLEY EASTWARD WILL BE THE
REGION FALLING UNDER THE RIGHT ENTRANCE REGION OF A 100 KNOT 250 HPA
JET STREAK EMANATING FROM THIS SHORTWAVE OVER THE MID MISSISSIPPI
VALLEY. THIS FAVORABLE LIFT WILL COMBINE WITH MOISTURE STREAMING
NORTHWARD AHEAD OF THE TROPICAL STORM OFF THE SOUTHEAST ATLANTIC
COASTLINE. THIS MOISTURE FOLLOWING AN 850 HPA THETA-E RIDGE AXIS AND
ALONG THE STALLING COLD FRONT WILL REACH THE GENESEE VALLEY AND
FINGER LAKES REGION THURSDAY AFTERNOON AND CONTINUE TO STREAM
NORTHWARD THROUGH THE EARLY EVENING HOURS. THE COMBINED LIFT OF THE
JET STREAK/LIFT AHEAD OF THE SHORTWAVE AND INCREASING MOISTURE WILL
ALLOW FOR DRENCHING SHOWERS AND THUNDERSTORMS...AND WITH A SSW-NNW
PROGRESSION AHEAD OF THE UPPER LEVEL LOW TRAINING STORMS COULD BRING
LOCALLY POOR DRAINAGE FLOODING. FOR NOW WILL MENTION THE HEAVY
RAINFALL MAKERS IN THE HWO PRODUCT...AS CONFIDENCE IN A WIDESPREAD
HEAVY RAIN AT THIS POINT REMAINS QUITE LOW.

LOWS TONIGHT WILL RANGE ACROSS THE LOW TO MID 60S...WITH LOWER
DEWPOINTS THAN LAST NIGHT. HIGHS TOMORROW UNDER COOLING 850 HPA
ALOFT AND CLOUD COVER WILL RANGE ACROSS THE 70S FOR OUR
AREA...WARMEST ACROSS THE FINGER LAKES REGION.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
THURSDAY NIGHT...THE SLOW-MOVING COLD FRONT/WEAK WAVE OF LOW
PRESSURE OVER EASTERN NEW YORK WILL FINALLY GET SHUNTED EASTWARD
INTO NEW ENGLAND BY A PRONOUNCED UPPER LEVEL TROUGH DIGGING ACROSS
THE CENTRAL AND EASTERN GREAT LAKES. THIS WILL RESULT IN FAIRLY
NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS ACROSS THE FINGER LAKES
AND NORTH COUNTRY DIMINISHING FROM WEST TO EAST AS THE NIGHT
PROGRESSES...WHILE ANY SCATTERED SHOWERS ACROSS FAR WESTERN NEW YORK
COME TO AN END DURING THE EVENING HOURS. EVEN WITH THE PRECIP COMING
TO AN END THOUGH...DECENT LOW LEVEL MOISTURE LINGERING BEHIND THIS
SYSTEM WILL RESULT IN FARLY CLOUDY SKIES PERSISTING THROUGH A
MAJORITY OF THE NIGHT...BEFORE SOME PARTIAL CLEARING POSSIBLY
REACHES PORTIONS OF THE NIAGARA FRONTIER LATE. TEMPERATURE-WISE...
A PROGRESSIVELY COOLER AIRMASS WILL FILTER ACROSS THE AREA IN THE
WAKE OF THE FRONT...WHICH SHOULD ALLOW FOR MUCH MORE COMFORTABLE
OVERNIGHT LOWS IN THE MID TO UPPER 50S.

FRIDAY AND FRIDAY NIGHT...BURGEONING SURFACE HIGH PRESSURE AND
DRIER AIR OVER THE OHIO VALLEY AND CENTRAL GREAT LAKES WILL BUILD
EAST ACROSS OUR AREA WHILE TROPICAL CYCLONE ARTHUR LIFTS
NORTHEASTWARD OFFSHORE OF THE MID ATLANTIC AND NEW ENGLAND
COASTLINES...WITH ITS EFFECTS REMAINING WELL EAST OF WESTERN AND
NORTH CENTRAL NEW YORK. THIS SHOULD RESULT IN ANY LINGERING EARLY
MORNING CLOUDS GIVING WAY TO A FAIR AMOUNT OF SUNSHINE ACROSS THE
MAJORITY OF THE AREA BY EARLY FRIDAY AFTERNOON...WITH THE POSSIBLE
EXCEPTION OF OUR FAR EASTERN ZONES WHERE THESE MAY WIND UP BEING
REPLACED BY A DECENT AMOUNT OF DIURNAL CU. WITH THE INCREASING
SUNSHINE AND 850 MB TEMPS RANGING BETWEEN +8C AND +9C...EXPECT
AFTERNOON HIGHS TO REACH THE LOWER TO MID 70S IN MOST PLACES...
THOUGH IT IS POSSIBLE THAT SOME OF THE HIGHER TERRAIN MIGHT NOT
MAKE IT OUT OF THE UPPER 60S. COUPLED WITH DEWPOINTS RANGING FROM
THE UPPER 40S TO MID 50S...THIS WILL RESULT IN A VERY COMFORTABLE
INDEPENDENCE DAY HOLIDAY...WITH LOWS IN THE UPPER 40S TO MID 50S
THEN MAKING FOR EQUALLY COMFORTABLE SLEEPING CONDITIONS ONCE THE
HOLIDAY CELEBRATIONS CONCLUDE FRIDAY NIGHT.

LOOKING A BIT FURTHER OUT...THE FINE WEATHER WILL THEN CONTINUE
THROUGH THE REMAINDER OF THE SHORT TERM PERIOD AS THE SURFACE RIDGE
AXIS SLOWLY DRIFTS FROM THE UPPER OHIO VALLEY TO THE MID ATLANTIC
COASTLINE. THIS WILL RESULT IN PLENTIFUL SUNSHINE ON SATURDAY AND
MAINLY CLEAR SKIES SATURDAY NIGHT...WITH COMFORTABLE TEMPERATURES
AND HUMIDITY LEVELS ALSO PERSISTING. IN TERMS OF ACTUAL TEMPS...
EXPECT HIGHS TO REACH THE MID 70S IN MOST LOCATIONS ON SATURDAY...
WITH SATURDAY NIGHT/S LOWS THEN RANGING THROUGH THE 50S.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
IN THE EXTENDED PORTION OF THE FORECAST...SUNDAY WILL FEATURE ONE
MORE DAY OF FINE EARLY SUMMER WEATHER TO CLOSE OUT THE LONG HOLIDAY
WEEKEND AS THE SURFACE HIGH SLOWLY DRIFTS OUT TO SEA...THOUGH
INCREASING WARM AIR ADVECTION ALOFT WILL ALLOW FOR LEAST SOME
INCREASE IN MID AND HIGH CLOUDINESS OVER TIME. TEMPERATURE-WISE...A
DEVELOPING RETURN FLOW OF WARMER AIR SETTING UP ON THE BACKSIDE OF
THE DEPARTING RIDGE WILL ALLOW HIGHS TO RECOVER BACK TO THE UPPER
70S/LOWER 80S SUNDAY AFTERNOON...THOUGH HUMIDITY LEVELS WILL REMAIN
COMFORTABLE WITH DEWPOINTS STILL CONFINED TO THE MID AND UPPER 50S.

BY EARLY NEXT WEEK...THE VARIOUS GUIDANCE PACKAGES ARE IN GENERAL
AGREEMENT ON A WEST-SOUTHWESTERLY FLOW OF WARMER AND MORE HUMID AIR
ONCE AGAIN OVERSPREADING OUR REGION IN ADVANCE OF THE NEXT LOW
AMPLITUDE UPPER TROUGH AND ITS ATTENDANT COLD FRONT...THOUGH THE
VARIOUS OPERATIONAL GUIDANCE PACKAGES CONTINUE TO SHOW CONSIDERABLE
VARIANCE IN THE TIMING OF THIS FEATURE. WITH THIS IN MIND...HAVE
ELECTED TO LEAN TOWARD OUR CONTINUITY/WPC/THE ENSEMBLE MEANS FOR
THE MONDAY-WEDNESDAY PERIOD...ALL OF WHICH SUGGEST A PERIOD OF
GENERALLY UNSETTLED WEATHER. AT THIS DISTANT JUNCTURE...THIS WILL
CONTINUE TO BE REFLECTED IN THE FORECAST BY BROADBRUSH LOWER-END
CHANCES OF SHOWERS AND THUNDERSTORMS. OTHERWISE...EXPECT A RETURN
TO ABOVE AVERAGE TEMPERATURES AND ELEVATED HUMIDITY LEVELS FOR AT
LEAST A COUPLE OF DAYS EARLY NEXT WEEK.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
AT 18Z VFR FLIGHT CONDITIONS WERE FOUND ACROSS THE REGION. SOUTHWEST
WINDS WILL CONTINUE TO LIGHTLY GUST ACROSS THE NORTHERN NIAGARA
FRONTIER...AND INTO THE NORTHERN GENESEE VALLEY THROUGH EARLY
EVENING. ALSO SOME GUSTY WINDS WILL BE FELT ACROSS JEFFERSON COUNTY.
A FEW SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS
EVENING...BUT CONFIDENCE IS LOW THAT ANY WILL CROSS AIRFIELDS...AND
FOR NOW WILL ONLY INCLUDE A VICINITY CONVECTION IN THE SOUTHERN TIER
AND GENESEE VALLEY.

TOMORROW WINDS WILL VEER AROUND TO NORTHWESTERLY BEHIND A COLD
FRONT...THOUGH LIKELY REMAINING SOUTHWEST ACROSS KART WHICH WILL LIE
AHEAD OF THE COLD FRONT THROUGH 18Z. SHOWERS AND THUNDERSTORMS WILL
AGAIN BECOME MORE NUMEROUS THROUGH THE LATE MORNING AND AFTERNOON
HOURS...ESPECIALLY FROM THE GENESEE VALLEY EASTWARD. HOWEVER VFR
FLIGHT CONDITIONS ARE EXPECTED TO PERSIST.

OUTLOOK...
THURSDAY AFTERNOON...MAINLY VFR WITH CHANCE OF SHOWERS AND THUNDERSTORMS.
FRIDAY THROUGH SUNDAY...VFR.
MONDAY...MVFR/VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
WINDS WILL DIMINISH THIS EVENING WITH THE SETTING SUN AND ALLOW
CURRENT SMALL CRAFT ADVISORIES TO EXPIRE. A COLD FRONT WILL STALL
ACROSS LAKE ONTARIO TOMORROW...AND THOUGH THERE MAY BE SOME
THUNDERSTORMS ACROSS LAKE ONTARIO AND THE SAINT LAWRENCE VALLEY DO
NOT EXPECT STEADY WINDS AND WAVES TO MEET SMALL CRAFT CRITERIA.
THURSDAY AND INTO THE HOLIDAY WEEKEND BROAD AREA OF HIGH PRESSURE
WILL EXPAND ACROSS THE LOWER GREAT LAKES AND PROVIDE FINE BOATING
CONDITIONS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LEZ020.
         SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
         LOZ030-042.
         SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
         SLZ022-024.

&&

SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...THOMAS
MARINE...THOMAS
Hazardous weather outlook, Jul 2, 1:42 PM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
142 PM EDT WED JUL 2 2014

NYZ001-002-010>012-019-020-085-031745-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS-
SOUTHERN ERIE-
142 PM EDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003>008-013-014-021-031745-
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON-
ONTARIO-ALLEGANY-
142 PM EDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD FRONT WILL STALL ACROSS THE GENESEE VALLEY ON THURSDAY.
THIS WILL ALLOW FOR A PERIOD OF SHOWERS AND THUNDERSTORMS AHEAD OF
THE COLD FRONT THURSDAY AND THURSDAY EVENING...WITH THE POTENTIAL FOR
LOCALLY HEAVY RAINFALL. THIS WILL RESULT IN POOR DRAINAGE FLOODING
AND RISES ON SMALL STREAMS AND CREEKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-031745-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
142 PM EDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Jul 2, 12:19 PM EDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1219 PM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     TSTM WND DMG     OLEAN                   42.08N  78.43W
07/02/2014                   CATTARAUGUS        NY   LAW ENFORCEMENT

            TREE DOWN ON WINDFALL ROAD.

&&

EVENT NUMBER BUF1400183

APFFEL
Local storm report, Jul 2, 12:33 PM EDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BUFFALO NY
1233 PM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     LYONS FALLS             43.62N  75.36W
07/01/2014                   LEWIS              NY   LAW ENFORCEMENT

            TREE DOWN ON CHERRY STREET.

1148 PM     TSTM WND DMG     CONEWANGO               42.24N  79.03W
07/01/2014                   CATTARAUGUS        NY   LAW ENFORCEMENT

            POWER LINES DOWN ON NORTHEAST ROAD.

1151 PM     TSTM WND DMG     1 NW NEW ALBION         42.30N  78.90W
07/01/2014                   CATTARAUGUS        NY   LAW ENFORCEMENT

            TREE DOWN ON MAYO ROAD.

1157 PM     TSTM WND DMG     NEW ALBION              42.29N  78.89W
07/01/2014                   CATTARAUGUS        NY   LAW ENFORCEMENT

            POWER LINE DOWN ON COUNTY RT 5.

1205 AM     TSTM WND DMG     LITTLE VALLEY           42.25N  78.80W
07/02/2014                   CATTARAUGUS        NY   LAW ENFORCEMENT

            TREE AND WIRES DOWN ON EAGLE STREET.

1210 AM     TSTM WND DMG     1 NW FIVE POINTS        42.31N  78.81W
07/02/2014                   CATTARAUGUS        NY   LAW ENFORCEMENT

            POWER LINES DOWN ON CALIFORNIA ROAD IN MANSFIELD.

1215 AM     TSTM WND DMG     LITTLE VALLEY           42.25N  78.80W
07/02/2014                   CATTARAUGUS        NY   LAW ENFORCEMENT

            TREE AND WIRES DOWN ON COURT STREET.

0135 AM     TSTM WND DMG     OLEAN                   42.08N  78.43W
07/02/2014                   CATTARAUGUS        NY   LAW ENFORCEMENT

            TREE DOWN ON WINDFALL ROAD.

&&

EVENT NUMBER BUF1400176 BUF1400179 BUF1400181 BUF1400182 BUF1400177
BUF1400180 BUF1400178 BUF1400183

APFFEL
Special weather statement, Jul 2, 5:40 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
540 PM EDT WED JUL 2 2014

NYZ012-013-020-021-022230-
ALLEGANY NY-CATTARAUGUS NY-LIVINGSTON NY-WYOMING NY-
540 PM EDT WED JUL 2 2014

...A STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS UP TO 40 MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED 10
  MILES SOUTHWEST OF BLISS...AND MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  EAGLE AND CENTERVILLE...
  BLISS...
  PIKE...
  GAINESVILLE...
  PORTAGEVILLE AND CASTILE...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4270 7803 4250 7791 4243 7843 4252 7849

REYNOLDS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 10:56 PM EDTSpecial Weather StatementBUFChautauqua49 min
Jul 1, 11:05 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie55 min
Jul 1, 11:40 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie, Wyoming65 min
Jul 2, 12:25 AM EDTSpecial Weather StatementBUFLivingston50 min
Jul 2, 12:28 AM EDTSevere Thunderstorm WarningBUFLivingston, Monroe, Ontario, Wyoming62 min
Jul 2, 12:48 AM EDTSpecial Weather StatementBUFCattaraugus42 min
Jul 2, 1:13 AM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus62 min
Jul 2, 2:28 AM EDTSpecial Weather StatementBUFOswego47 min
Jul 2, 7:40 AM EDTSmall Craft AdvisoryBUF12 hr
Jul 2, 7:34 PM EDTSevere Thunderstorm WarningBUFLewis26 min

Nearby

Special Weather Statements in New York, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.